hi i was on here over christmas and since then ive been to the docs at my very low point and diagnosed me woth depression. She has since put me on prozac and tiazepam. Im a bit worried about the combination.
I have also been feeling very manic, excitable but feeling very low at the same time which i had before the meds. Last sat i suffered a horrific ordeal from drinking which i know i shouldnt have been doing in the first place and suffered a 5hr hour memory blank and sexual abuse.
Does anyone else find they become manic when they drink? Is this due to bipolar?
Sexual abuse? Are you ok!! I hope it wasn't too serious
I do find that when I drink, my mood tends to switch from depression to manic and vice versa, depending on what my mood is like at that point. I don't blank out per-say, unless I put my head down for even a moment then I would be out-cold till the middle of the next day.
Feeling manic and excitable & low at the same time...? I get that too...it's the most irretating frustrating thing...I hate it...it just bogs down my WHOLE thaught process...
If I understand it correctly, prozac is for the depression and tiazepam is for the anxiety. It might not be all that harsh, depending on your dose. But alcahol and anti-depressants/anti-anxiety med's is a dangerous mix. I tend to only drink when I'm at family gatherings and then just to be social, so I know that if something happens, I'm in a safe situation.
Althoug easier said than done, if you are depressed or are bipolar, etc, don't drink Period. I tried it for years. No wonder the meds didn't work. Most of them don't work anyway but some do. Don't trust your doc. Get in charge of your treatment. Get on the computer, read forums but don't believe most of what you read. Listen to your mind and body. Exercise and eat and sleep right. Flexeril is the best sleeping pill available, is not addicting and allows restoritive sleep. You may feel hung over and if so cut your tab in half, 10mg to 5mg. So much of the meds doctors push is trash. Many docs start you out on too high of a dose. Wellbutrin SR is good if you need energy. Work up. Good luck
Amen!TexasRedd. I like the fact that you put it out on the table and speak the truth. if I listened to every doctor I ever saw, I'd be dead! I took responsibility for my mental illness 15 years ago and have not turned back. Drinking is a problem with a lot of mentally ill people. If there is one thing I can't say enough of, is don't drink! It aggravates your symptoms and creates the highs and lows. That happens even if you are not bipolar or depressed. Take care and be strong.
Many docs including pdocs push the newest, latest most expensive drugs that are not generic with the excuse that the side effects are less. This is generally incorrect and they get compensated in some form or fashion. Many of the older and now generics can and will do just as well but big pharma doesn't get richer. To give you an idea, the pharmas will through out words of the neurotransmitters like serotonin, dopamine, norepinepimine and then state they don't know by which mechanisms that might cause them to work. Don't know? It's your life and brain and they don't know. Most were discovered by accident while the were treating other illnesses. Any docs want to argue this point?
Probably not! They are just looking to make a buck and getting poor people who don't know any better into a routine of abusive medication. They should all be investigated and arrested.
For those who read this, take warning from some of us who have been around this circus long enough to share with you the tricks of the trade with the pharma and pdocs out there. Take responsibility for your own health and that means mental too!
Be wise and discerning with anyone who tells you that you are never going to get better and you have to take a pill that alters your life! Some medication is necessary, a dozen pills are not. Be strong and courageous and take a stand for your life.... it is worth it.